# SDR CA090225003

- Difficulty date: February 24, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Bbavia 8GCBC
- Aircraft time: 8,021 hours
- Engine: Lyc O360C2E
- Propeller: Mcauly 1A200*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Transfer Tube
- Part number: 13B2712185
- Condition: Cracked
- Location: Crankshaft
- Part time: 655 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE REPAIR OF CORROSION PITTING IN THE CRANKSHAFT BORE,  A CRACK WAS DISCOVERED COMING FROM THE CUTOUT ON THE OIL TRANSFER TUBE. THE CRACK APPEARS TO BEGIN AT THE CORNER OF THE CUTOUT PROCEEDING AROUND THE CIRCUMFERENCE OF THE TUBE TOWARD THE OPPOSITE SIDE OF THE CUTOUT. FOLLOWING DISCUSSION WITH THE REPAIR FACILITY IT WAS DETERMINED THAT THE FAILURE OF THIS PART COULD RESULT IN THE PART BEING SLUNG FROM THE CRANKSHAFT BY CENTRIFUGAL FORCE INTO THE CASE LEADING TO A POSSIBLE MAIN BRG FAILURE.  AS A RESULT THE ENGINE IS BEING REMOVED FROM THE ACFT AND BEING SENT TO A REPAIR FACILITY FOR TEARDOWN AND REPAIR.
